Lexapro and lower back pain?
The other day I sat down and read my side effects to the med Lexapro. While reading the some of the effects I found one symptom that I didn’t know that can affect your life. The symptom was lower back pain. Now I have been taking Lexapro now for 6 years. I have had lower back pain for the same amount of time. Has anyone else had this can of problem? My mom side that this is just quaysidence but I don’t know. The pain started about 5 mouths after I started taking the Lexapro or I main started appear and got worse actually. The doctors say that they can not find a reason for the pain in my lower back. Can the Lexapro be the cause of the pain instead of ms or any other hidden problem? Please if any one has had the same problems let me know. I wanted to get a part time job but the pain is bad I can’t stand up for more that 15 minutes. I love working and using my hands now I feel so worthless as a person. Take care and God bless everyone.
Is the doctor you’ve asked about your back pain the same doctor who prescribes Lexapro for you? If not, maybe you should ask the two of them to consult.
Certainly, if your back pain started at the same time or shortly after you began taking Lexapro, there’s some chance that the two are connected. What you may have to evaluate is whether the Lexapro is helping you enough that you want to tolerate the back pain.
If you’ve never tried Cymbalta, you might ask your doctor about it since it’s also approved for the treatment of diabetic peripheral neuropathic pain and prescribed off-label for some other pain syndromes.
About Ask the Expert Patient:If you would like to ask a question about depression or living with depression, please write a SharePost and bure to select "a question" in the drop-down menu next to "I want to create a SharePost that is a," which is Step 2 on the SharePost creation screen. I will post my responses to your questions each week.
Please keep in mind that I am not a physician. I cannot diagnose or give medical advice. This section is for sharing information and offering support as a nonphysician "Expert Patient."
I hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full disclaimer.
© Teri Robert, 2007.
Ask the Expert Patient answers HealthCentral readers’ questions about Mental Health.